MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Phone: (b)(6), postal code: (b)(6).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the metal stiffener within an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter could not be withdrawn from the catheter.A (b)(6), male patient presented for an ultrasound guided drainage of abdominal wall collection.After advancing the device into place, the metal stylet would not detach from the catheter.A new catheter was opened and used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 (annex g) investigation ¿ evaluation cook australia received a complaint (b)(6) 2022 from ms.(b)(6), a representative at (b)(6)regarding an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult8.5-38-15-p-5s-cldm-hc; lot #3920916).A 44-year-old, male patient presented for an ultrasound guided drainage of abdominal wall collection.After advancing the device into place, the metal stylet would not detach from the catheter.A new catheter was opened and used to successfully complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation the customer returned one used device.The metal stiffening cannula and blunt stylet were lodged inside the catheter.During table top testing, with the manipulation of the distal tip of the catheter, the dtn stiffening cannula was able to be removed from the catheter.Additionally, the catheter tubing was cut to obtain measurements.The inner diameter of the catheter and outer diameter of the stiffener measured within specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 13920916 and catheter tubing sub-assembly lots (sa13778843 / sa13778856) records no relevant non-conformances.Since there is objective evidence the dhr was executed, cook medical did not find evidence of nonconforming material in house or in the field.Cook concluded that the device was manufactured to specification.Cook reviewed product labeling.The product ifu, [t_multi_rev5] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing deficiencies.Appropriate measures have been taken to address this failure mode.A capa was previously opened to further investigate this failure mode.Corrective actions have since been implemented following the manufacture of this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13371139
Report Number1820334-2022-00133
Device Sequence Number14431981
Product Code GBO
UDI-Device Identifier00827002113862
UDI-Public(01)00827002113862(17)240427(10)13920916
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-15-P-5S-CLDM-HC
Device Lot Number13920916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale